[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] My Reasons (little long)

> I've heard of people getting the vials of Lantus mixed up with their
> rapid-acting and have always wondered how that could be: The Lantus bottle
> taller and skinnier than the other vials of insulin and the writing on the
> label is purple.

My mother-in-law actually did this Saturday night and called our house
frantic around 11:30pm.   For clarity, she is not carb counting and is using
a sliding scale for meals.  She is also dieting and doesn't understand the
concept that eating low carb meals means needing less insulin, and thus has
been having a number of lows lately.  Well she went out to dinner and took
her full amount of humalog as well as two extra "going out" units.  She then
ended up eating all protein type stuff except for a piece of bread at
dinner.  When she got home 2 hours later she was tired (probably low) and
wanted to go to bed.  She drew up the 21 units she normally would take and
injected.   Then realized that she never got the insulin out of the fridge
(where she keeps her lantus).  When she tested immediately after she was 62
and tried to convince me that it was from what she just injected, since she
had enough 'calories' at dinner.  Needless to say she was not happy cramming
food for the next 4 hours.   This was frustrating for me too, because she
kept asking me how much she needed to eat, because she wanted to eat the
minimum, and since she doesn't carb count and has a sliding scale for her
meals for correction, I could only guesstimate.  She also refused to take
her lantus because she was so scared and didn't want to bother the doctor by
calling again since he seemed annoyed when she called the first time.  The
guy is such a schmuck, and I don't understand why she keeps going back.
Anyways, that's another story.

In her situation she had a number of factors working against her.  She was
really tired, running low, and preoccupied with all the things she had to do
on Sunday.

I think in Len's case he was using the insulin from a pen and didn't realize
that the vials were wrong in the pen?

-- Sherry
for HELP or to subscribe/unsubscribe, contact: